Alert archive / Nebraska / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Omaha, NE

August 25, 2006Nemaha County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 25, 2006, 4:20 AM CDT for Nemaha County, Nebraska. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 4:20 AM CDT (09:20 UTC)
Expired
Aug 25, 2006, 6:15 AM CDT
In force
115 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Nemaha County, NE

The radar

The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4514 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4514 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
1.1
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 250923
FFWOAX
NEC127-251115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
420 AM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEMAHA COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 615 AM CDT

* AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING WAS FALLING IN
  SOUTHERN AND CENTRAL NEMAHA COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON AND
  AUBURN

THIS INCLUDES HIGHWAY 75 TO THE SOUTH OF AUBURN...AS WELL AS SMALL
STREAMS FLOWING INTO MUDDY CREEK AND THE LITTLE NEMAHA RIVER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND
MOVE TO HIGHER GROUND.

LAT...LON 4043 9606 4027 9606 4026 9553 4046 9567

$$

POLLACK
2 follow-up statements
000 
WGUS73 KOAX 251017
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
514 AM CDT FRI AUG 25 2006

NEC127-251115-
NEMAHA NE-
INCLUDING THE CIT
514 AM CDT FRI AUG 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NEMAHA COUNTY...

AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS OVER THE AREA HAD WEAKENED.  HOWEVER...HEAVY RAIN UP TO
3 INCHES IN TWO HOURS STILL HAS THE POTENTIAL TO PRODUCE FLASH 
FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON AND 
AUBURN.  HIGHWAY 75 SOUTH OF AUBURN AND HIGHWAY 67 TO THE SOUTHWEST
OF BROWNVILLE ARE ALSO INCLUDED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 

LAT...LON 4043 9606 4027 9606 4026 9553 4046 9567

$$

POLLACK
000 
WGUS73 KOAX 251042
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 AM CDT FRI AUG 25 2006

NEC127-251051-
NEMAHA NE-
INCLUDING THE CIT
541 AM CDT FRI AUG 25 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NEMAHA COUNTY...

THUNDERSTORMS HAVE MOVED OUT OF THE COUNTY...AND THE THREAT OF 
FLASH FLOODING HAS ENDED.  LAW ENFORCEMENT OFFICIALS REPORTED 
NORMAL CONDITIONS ON HIGHWAYS 75 AND 67 WITH NO KNOWN FLOODING.

LAT...LON 4043 9606 4027 9606 4026 9553 4046 9567

$$

POLLACK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:43 PM CDT, 14 hours 37 minutes earlier.

Area forecast discussion, Aug 24, 1:43 PM CDT, 14 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
143 PM CDT THU AUG 24 2006

.DISCUSSION...
FORECAST CONCERNS WILL BE PRECIPITATION CHANCES THROUGH SATURDAY.

SURFACE LOW PRES THIS EVENING WILL BE OVER SE SD...SKIRTING THE
MN/IA BORDERS OVERNIGHT. THE MAIN LOCATION FOR STRONG CONVECTION
WILL BE N OF THIS AREA OF LOW PRESSURE AND THE SFC FNT THAT IS
DRAPED EWD ACRS MN AND WI. IN OUR AREA...WRM MID LEVEL TEMPS WILL
INHIBIT CONVECTION AND THE SFC TROF CNTRL/WCNTRL NEB WILL
INITIALLY BE THE FOCUS FOR CONVECTION. THE FNT CATCHES THE TROF
TONIGHT...WITH FNT OVR SE NEB AND SW IA FRI AM. CONTINUED SLIGHT
CHC TO CHC POPS OVERNIGHT TONIGHT WITH LOWS IN THE 60S N TO AROUND
70 SE. THERE ARE SOME SIGNIFICANT DIFFERENCES FOR FRIDAY AND
SATURDAY BETWEEN THE NAM AND GFS...HOWEVER BOTH MODELS PUSH THE
PRECIPITATION FARTHER SOUTH. THE NAM IS MUCH FARTHER S THAN THE
GFS. WILL USE A BLEND OF THE MODELS AS THINK THE NAM MAY BE TOO
FAR SOUTH WITH YET ANOTHER TROF TO PASS THROUGH SUNDAY.  FRIDAY IS
FCST TO BE DRIER AND COOLER WITH THE FNT S OF THE FCST AREA AND
HIGHS IN THE 80S. THERE IS A WEAK RIPPLE IN THE ZONAL FLOW AND THE
GFS HAS PRECIP OVR NCNTRL NEB DURING THE AFTERNOON. FOR NOW...LEFT SMALL
POPS IN FOR SE NEB AND FAR SW IA. FRIDAY NIGHT...LOW PRES IS
PROGGED SOMEWHERE FM SW KS TO N TX...WITH A MID LEVEL WAVE OVR WRN
KS. THE H85 FLOW WILL STRENGTHEN...LIFTING WARM MOIST AIR OVER THE
SFC FNT SAT AND AS IT MOVES ENE SAT NIGHT. PRECIPITATION IS MOST
LIKELY OVER KS AND THE QUESTION WILL BE HOW FAR INTO SRN NEB AND
SW IA THE RAIN WILL GET. WILL CONTINUE WITH HIGHEST POPS IN THE SOUTH
AND TRIM BACK NORTH OF NEB CITY. HIGHS SAT IN THE UPR 70S TO LOWER
80S. THERE IS A DIFFERENCE OF A COUPLE OF HUNDRED MILES ON THE SFC
LOW TRACK BY SUN...WITH THE GFS STILL FARTHER N IN NRN MO.
MEANWHILE...THE ELONGATED TROF WILL BE PASSING THRU. FCST
SOUNDINGS SHOW SOME CAPE IN THE MID LEVELS AND COULD SEE SOME
SHOWERS OR ISO -TSRA. LEFT POPS IN FOR SUN WITH MID LEVEL TROF
PASSAGE.

IN THE EXTENDED...THE ECMWF AND GFS STILL HAVE THE LAGGING H5
TROF FM THE NRN PLAINS THRU WRN NEB AND CO 00Z MON SLOWLY ACRS
THE PLAINS MON AND TUE WITH HTS BUILDING FOR WED AND THU. THERE
ARE NOT ANY STRONG FEATURES TO LATCH ONTO AS SFC HIGH PRES REMAINS
OVR THE AREA. THE DEEPER MOISTURE APPEARS TO REMAIN TO THE S.
WITHOUT A BOUNDARY OR SIGNIFICANT LLJ TO FOCUS PRECIP
CHANCES...HAVE A MAINLY DRY FCST/BELOW CLIMO PRECIP FCST IN THE
EXTENDED.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Aug 24, 5:54 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
554 PM CDT THU AUG 24 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
554 PM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHEAST
NEBRASKA TONIGHT AND SPREAD INTO PARTS OF WEST CENTRAL IOWA LATE.
THE MAIN THREAT FOR SEVERE THUNDERSTORMS IS GENERALLY NORTH OF A
LINE FROM HARLAN TO BLAIR TO DAVID CITY.  THE PRIMARY HAZARD FOR THE
STORMS WOULD BE DAMAGING WIND AND LARGE HAIL.

FURTHER SOUTH OVER SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA...
THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT AND CONTINUING INTO
FRIDAY.  A COLD FRONT MOVING ACROSS THE REGION TONIGHT AND FRIDAY IS
THE PRIMARY FOCUS FOR THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
SATURDAY...PRIMARILY OVER SOUTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION COULD BE NEEDED LATER TONIGHT ACROSS
NORTHEAST NEBRASKA.

SMITH

Nearby

Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.